TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Theoretical and numerical aspects for the second kind of generalized nonlinear Volterra-Fredholm integral equations

* , ,

* Corresponding author · click or hover a name for details

pp. 1–17Online FirstAugust 2026DOI: 10.47974/JIM-2149XML
Received:
01 Jun 2024
Published Online:
31 Aug 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2149
Pages:
1–17

Abstract

We investigate the existence and uniqueness of solutions to the second kind of generalized nonlinear Volterra-Fredholm integral equations (GNV-FIEs). These equations are analyzed using the Banach fixed point theorem and Picard’s approach, particularly in situations where Picard’s method might not work. We also present a new numerical method which incorporates quadrature principles, including Simpson’s 3/8 and Romberg, with the modified Adomian decomposition method (MADM). This method can be extremely effective when calculating definite integrals becomes challenging. We begin our paper with a brief overview of the topic and then go into great detail into the suggested approach. We then illustrate the applicability of the theoretical results through numerical examples, which are presented in tables and figures for clarity.

Keywords

Subject Classifications

45G1046B0765R20

References

[1] M. A. Abdou, M. N. Elhamaky, A. A. Soliman, and G. A. Mosa, “The error behaviour of collocation and Galerkin methods in solving integral equations,” Benha Journal of Applied Sciences, vol. 5, no. 7 part (1)-(2), pp. 189–198 (2020).

[2] C. Constanda and M. E. Pérez, Integral Methods in Science and Engineering. Springer (2010).

[3] A. Jerri, Introduction to Integral Equations with Applications. John Wiley & Sons (1999).

[4] A. Wazwaz, Linear and Nonlinear Integral Equations. Springer, vol. 639 (2011).

[5] N. S. El Said, M. S. Semary, D. A. Hammad, and M. S. El-Azab, “A simple iterative approach for some fractional order models of engineering applications,” Benha Journal of Applied Sciences, vol. 9, no. 5, pp. 89–96 (2024).

[6] M. A. Abdou, A. A. Soliman, M. H. Abdalla, F. A. Gawish, and G. A. Mosa, “On existence and uniqueness of fractional linear integro partial differential equation with evolution kernel using modified Bielecki method and its numerical solution,” Benha Journal of Applied Sciences, vol. 5, no. 7 part (1)-(2), pp. 175–181 (2020).

[7] M. A. Abdou, M. N. Elhamaky, A. A. Soliman, and G. A. Mosa, “The behaviour of the maximum and minimum error for Fredholm-Volterra integral equations in two-dimensional space,” Journal of Interdisciplinary Mathematics, pp. 1–22 (2021).

[8] K. E. Atkinson, The Numerical Solution of Integral Equations of the Second Kind. Cambridge University Press, Cambridge (1997).

[9] S. M. Zemyan, The Classical Theory of Integral Equations: A Concise Treatment. Springer Science & Business Media (2012).

[10] H. Almasieh and J. Meleh, “Hybrid functions method based on radial basis functions for solving nonlinear Fredholm integral equations,” Journal of Mathematical Extension, vol. 7, pp. 29–38 (2014).

[11] M. Matinfar and M. Pourabd, “Modified moving least squares method for two-dimensional linear and nonlinear systems of integral equations,” Computational and Applied Mathematics, vol. 37, no. 5, pp. 5857–5875 (2018).

[12] A. Asanov, R. Almeida, and A. B. Malinowska, “Fractional differential equations and Volterra–Stieltjes integral equations of the second kind,” Computational and Applied Mathematics, vol. 38, no. 4, p. 160 (2019).

[13] G. A. Mosa, M. A. Abdou, and A. S. Rahby, “Numerical solutions for nonlinear Volterra-Fredholm integral equations of the second kind with a phase lag,” AIMS Mathematics, vol. 6, no. 8, pp. 8525–8543 (2021).

[14] A. J. Abdulqader, R. B. Abdulmaged, and B. M. Abdali, “Numerical solution for solving nonlinear Volterra-Fredholm system by using iterative techniques,” Journal of Interdisciplinary Mathematics, vol. 27, no. 4, p. 991–1000 (2024).

[15] M. B. Kadhem and M. R. Nasif, “Quadratic non-polynomial spline approximation for non-linear Volterra-Fredholm integral equations of the second kind,” Journal of Interdisciplinary Mathematics, vol. 25, no. 5, pp. 1383–1390 (2022).

[16] S. Yalc¸inbas¸, “Taylor polynomial solutions of nonlinear Volterra–Fredholm integral equations,” Applied Mathematics and Computation, vol. 127, no. 2-3, pp. 195–206 (2002).

[17] M. A. Abdou, “On the solution of linear and nonlinear integral equation,” Applied mathematics and computation, vol. 146, no. 2-3, pp. 857–871 (2003).

[18] M. A. Abdou, W. G. El-Sayed, and E. I. Deebs, “A solution of a nonlinear integral equation,” Applied mathematics and computation, vol. 160, no. 1, pp. 1–14 (2005).

[19] A. S. Rahby, M. A. Abdou, and G. A. Mosa, “On the solutions of the second kind nonlinear Volterra-Fredholm integral equations via homotopy analysis method,” International Journal of Analysis and Applications, vol. 20, p. 35 (2022).

[20] Y. Mahmoudi, “Wavelet galerkin method for numerical solution of nonlinear integral equation,” Applied Mathematics and Computation, vol. 167, no. 2, pp. 1119–1129 (2005).

[21] A. A. Badr, “Block-by-block method for solving nonlinear Volterra-Fredholm integral equation,” Mathematical Problems in Engineering, vol. Artical ID 537909, doi:10.1155/2010/537909, (2010) 8 pages.

[22] M. I. Berenguer, D. Gámez, A. I. Garralda-Guillem, and S. Pérez, “Nonlinear Volterra integral equation of the second kind and biorthogonal systems,” in Abstract and Applied Analysis, vol. 2010. Hindawi (2010).

[23] J. Saberi-Nadjafi and M. Heidari, “Solving nonlinear integral equations in the Urysohn form by Newton–Kantorovich–quadrature method,” Computers & Mathematics with Applications, vol. 60, no. 7, pp. 2058–2065 (2010).

[24] F. Mirzaee and A. A. Hoseini, “Numerical solution of nonlinear Volterra–Fredholm integral equations using hybrid of block-pulse functions and Taylor series,” Alexandria Engineering Journal, vol. 52, no. 3, pp. 551–555 (2013).

[25] M. Zarebnia, “A numerical solution of nonlinear Volterra-Fredholm integral equations,” J. Appl. Anal. Comput, vol. 3, no. 1, pp. 95–104 (2013).

[26] H. Almasieh and J. N. Meleh, “Numerical solution of a class of mixed two-dimensional nonlinear Volterra–Fredholm integral equations using multiquadric radial basis functions,” Journal of Computational and Applied Mathematics, vol. 260, pp. 173–179 (2014).

[27] S. C. Shiralashetti and R. A. Mundewadi, “Numerical solution of nonlinear Volterra-Fredholm integral equations using Haar wavelet collocation method,” Bulletin of Mathematical Sciences and Applications Vol, vol. 18, p. 51 (2017).

[28] M. I. Berenguer and D. G´amez, “Numerical solving of several types of two-dimensional integral equations and estimation of error bound,” Mathematical Methods in the Applied Sciences, vol. 41, no. 17, pp. 7351–7366 (2018).

[29] A. A. C. Tofigh and R. Ezzati, “Introducing a new approach to solve nonlinear Volterra-Fredholm integral equations,” TWMS J. Pure Appl. Math., vol. 10, no. 2, pp. 175–187 (2019).

[30] M. M. El-Borai, M. A. Abdou, and M. M. El-Kojok, “On a discussion of nonlinear integral equation of type Volterra-Fredholm,” Journal of the Korean Society for Industrial and Applied Mathematics, vol. 10, no. 2, pp. 59–83 (2006).

[31] A. Wazwaz and S. M. El-Sayed, “A new modification of the Adomian decomposition method for linear and nonlinear operators,” Applied Mathematics and computation, vol. 122, no. 3, pp. 393–405 (2001).

Views: 127Downloads: 119Citations: 0